Tardive Dyskinesia

Tardive Dyskinesia


Tardive Dyskinesia is a serious, irreversible neurological disorder that can appear at any age. Tardive Dyskinesia is a side effect of taking antipsychotic / neuroleptics drugs. Symptoms can be hardly noticeable or profound. Symptoms involve uncontrollable movement of various body parts, including the body trunk, legs, arms, fingers, mouth, lips, or tongue. Once any symptom of Tardive Dyskinesia appear, the antipsychotic / neuroleptic must be discontinued. About 20 percent of people taking antipsychotic / neuroleptic drugs for more then one year will be affected.

SEE:  Drugs to counteract antipsychotic / neuroleptic drug side effects.


 
disclaimer

The information provided on the PsyWeb.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational and educational purposes. The publication of this information does not constitute the practice of medicine, and this information does not replace the advice of your physician or other health care provider. Neither the owners or employees of PsyWeb.com nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

PsyWeb Poll

Are you currently taking or have you ever been prescribed anti-depressants?
Yes
50%
No
50%
Total votes: 3977